Hail, Decatur
- When
- April 28, 2:45 PM CST to 2:50 PM CST
- Where
- Decatur County, Decaturville
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.583, -88.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 28, 1:00 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SUN APR 28 2002 VERY ISLD SHRA SHOWING UP ALONG COLD FRONT AND ALONG APPARENT PRE-FRONTAL BOUNDARY THIS AFTN. SO FAR...ALL THE HEAVY WX HAS BEEN NE OF CWFA. FRONT IS MAKING SLOW...BUT STEADY PROGRESS THROUGH AREA...JUST NORTH OF I-40 AT 19Z. SHOULD BE THRU MEM/MKL BY ZONE ISSUANCE. PROBABLY WILL BE ABLE TO CANCEL TOR WATCH FOR CARROLL AND HENRY CO. EARLY...FRONT ALMOST THROUGH BOTH COUNTIES AT 19Z. THIS LEAVES CLR/CLRNG AND COOLER FOR TONIGHT...MOSTLY SUNNY AND MILD TOMORROW. THEN THE UNCERTAINTY BEGINS. FRONT PROGGED TO RETURN AS WARM FRONT...PUSHING THRU AREA MONDAY NIGHT AND TUESDAY. GIVEN STRONG SFC/LOW LEVEL FLOW AND HIGH THETA-E AIRMASS TO THE SOUTH... WAA PRECIP WILL DEVELOP. BEST CHANCE IS DURING DAY ON TUESDAY... ESPECIALLY NORTH...THOUGH WILL ALSO INCLUDE SLT CHC POPS FOR MONDAY NIGHT AND TUESDAY NIGHT...SIMILAR TO PREVIOUS FORECAST. EXPECT THAT FRONT WILL BE NORTH OF AREA BY TUESDAY NIGHT...WHEN SFC WAVE NUMBER ONE CAUSES HEAVY RAIN NORTH AND EAST OF CWFA. AM LEAVING WEDNESDAY DRY AT THIS POINT. WE SHOULD BE SAFELY IN WARM SECTOR...WITH MAXES AOB 80 MOST AREAS. FRONTAL WAVE PROGGED TO MOVE ACROSS...BUT PROBABLY NOT UNTIL WED NIGHT. ALTHOUGH I THINK BEST CHANCE IS IN OUR NRN COUNTIES...WILL BLANKET CHC POPS EVERYWHERE DUE TO UNCERTAINTY. LEAVING CHC POPS IN FOR THURSDAY AS FRONT COMES THROUGH THURSDAY OR THURSDAY NIGHT. AVN APPEARS TO STILL BE 6 HOURS OR SO TOO FAST. TEMPWISE...GUIDANCE IN REASONABLE AGREEMENT. WILL BE RAISING MAXES TUESDAY MANY AREAS AS FROPA WILL OCCUR EARLY IN THE DAY. WILL NOT RAISE AS HIGH AS GUIDANCE THOUGH. WILL ALSO COMPROMISE BETWEEN MODELS ON TUESDAY POPS. REST OF SHORT TERM GUIDANCE IS REASONABLE. NEXT FEW DAYS WILL NEED TO BE WATCHED...WHEREVER THE FRONT IS... HEAVY RAIN WILL BE POSSIBLE ALG/NORTH OF IT (A SCENARIO WE ARE ALREADY ALL TOO FAMILIAR WITH). AT THIS POINT...WORST LOOKS TO BE NORTH AND EAST OF THE AREA THOUGH. COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT ON FRIDAY AND SITS OVERHEAD THROUGH THE WEEKEND. NEXT WEEKEND AT THIS POINT LOOKS EXCELLENT...WITH COOLER TEMPS AND DRY CONDITIONS. SRLY FLOW MAY REESTABLISH BY THE END OF THE WEEKEND. JE/23 PRELIM DIGITS... MEM 57/78/62/82/68/83 103421 MKL 50/76/55/76/67/79 102521 JBR 51/76/58/78/65/79 102521 TUP 58/78/60/83/67/83 ?13421 .MEG...NONE.
TNZ004-021-282030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CDT SUN APR 28 2002 ...TORNADO WATCH 167 FOR HAS BEEN CANCELLED FOR PORTIONS OF WEST TENNESSEE... TORNADO WATCH NUMBER 167 HAS BEEN CANCELLED FOR THE FOLLOWING WEST TENNESSEE COUNTIES... HENRY AND CARROLL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293490, 5293491.